| Model Number |
NV-4-8-HELIX |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/31/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received information that two concerto coils failed to detach.Once the coil was in the desired location within the vessel, the physician tried to detach the coil by snapping the short black marker.For both the coils related to this complaint, the hypotube broke but the coil did not detach.The physician then used a pair of sterile scissorsto cut the pusher wire and detach the coils.The devices were prepared as indicated in the instructions for use (ifu) with no issues identified.The pateint was being treated for a lesion in the left splenic artery.No patient injury or symptoms were reported.
Additional Manufacturer Narrative
Event or Problem Description
Additional information received reported that the procedure was completed by using the same coils.The instant detacher was not used.Multiple attempts were made.The coils were ultimately detached by cutting the hypotube using a pair of sterile scissors.Prior to coil non-detachment there were no issues encountered.Even though the hypotube was snapped at the short black marker, the coils did not detach.